It is currently Sun Aug 20, 2017 3:30 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu Mar 05, 2015 2:24 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jan 11, 2015 2:34 pm
Posts: 76
ok so
Surgery was painful • it took tons of meds to handle the pain. Today I am home and on dilauded? When can I go back to my suboxone and how do I know when I can take it without precipitated withdrawals? Help! Thanks


Top
 Profile  
 
PostPosted: Fri Mar 06, 2015 12:17 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I usually keep people on buprenorphine post-op; that seems to keep the dose of agonist from running to the moon. But at this point, you need to get the agonist (dilaudid) out of your system before starting back on Suboxone or buprenorphine (BOTH will cause precipitated withdrawal, because it is the buprenorphine that does it-- not the naloxone).

Dilaudid doesn't stick around too long, so you will be fine if you stop it for 24 hours. If that is too long to handle, you would PROBABLY be OK at 12 hours. The most important thing-- if you do have PW, the best thing you can do is just continue taking your Suboxone as scheduled. PW never lasts very long-- maybe 12 hours at the most, and the severity drops very quickly. Do NOT try taking agonists, if you get PW-- that will only delay the misery.


Top
 Profile  
 
PostPosted: Fri Mar 06, 2015 3:51 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Maya,

Our good doctor gave you the same advice most of us would give. With me, I took my last agonist pain pill (2 Lortab 10's) at about 8-9 PM. The next day I just waited until noon before taking my Suboxone again. It was actually a big relief to be back on it. Plus it helped with the pain better than the narcotics.

Now I take 2 Aleve if I have bad pain. Such is life as an addict.

Hope you're feeling better by now,

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Mar 07, 2015 9:05 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jan 11, 2015 2:34 pm
Posts: 76
Thanks everyone. It's been 13 hours since my last dilauded. I want to start my sub but im not feeling much wd--maybe because I have only been off sub for 5 days? Can I try taking it any time now or wait til the am?


Top
 Profile  
 
PostPosted: Sat Mar 07, 2015 10:31 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Obviously the longer you wait the safer you are. If you are not suffering with pain or withdrawls, why not wait? What's the downside? Now if you are in a lot of pain or moderate withdrawls then take the sub. It sounds like that's not the case and you feel decent enough so why risk it? For sure you won't flip right into withdrawls by waiting like could happen if you take the sub. So I'd say wait until one of three things happen - you need pain medication, you feel withdrawls or the sun comes up. Whichever happens first is when I'd take the sub dose.


Top
 Profile  
 
PostPosted: Sat Mar 07, 2015 10:49 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jan 11, 2015 2:34 pm
Posts: 76
Thanks! The only pain I have now is bad lower back pain. Withdrawal or post surgical pain though? Not sure. I will wait and sleep with the subs next to me and take it when I feel I can't sleep, have more pain or more wd. Thanks!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group